Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 64, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 28, 2016, 6:56 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2016, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 29, 2016, 2:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
301 WHUS73 KAPX 282256 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 656 PM EDT TUE JUN 28 2016 LHZ346-LSZ321-322-290300- /O.NEW.KAPX.SC.Y.0064.160628T2256Z-160629T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 656 PM EDT TUE JUN 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-290600- /O.NEW.KAPX.SC.Y.0064.160628T2256Z-160629T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 656 PM EDT TUE JUN 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 3:20 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 28, 3:20 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 320 PM EDT TUE JUN 28 2016 .SHORT TERM...(This evening and overnight) Issued at 310 PM EDT Tue Jun 28 2016 Core of negative height anomalies pushes east tonight, as 1020mb surface high slides slowly across the southern lakes. Deep layer drying will result in clear skies. Although surface high is not positioned directly overhead, winds should decouple setting the stage for a very chilly late June night. Widespread 40s with a few of the typically colder locations likely falling into the 30s. Few sensible weather concerns heading into Wednesday, as surface high continues to slide across the southern lakes. 850mb temperatures will quickly rebound, reaching 11-12c by 00z. With deep mixing under a strong late June sun, these values yield high temperatures in the in the mid to upper 70s, with a few 80 degree reading possible in favored downslope areas east of I-75. Weaker gradient and lighter winds, with lake breezes likely during the afternoon hours. .LONG TERM...(Wednesday through Tuesday) Issued at 310 PM EDT Tue Jun 28 2016 Wednesday night through Friday night Models are still in good agreement with the next storm system that will impact northern Michigan Thursday. This developing low pressure system accompanied by a potent upper level wave will move into the upper Great Lakes late Wednesday night, increasing clouds and chances of rain showers throughout the day Thursday and into the overnight hours for eastern upper and northern lower. Thunderstorm potential will rely on the timing of the front, which seems to always not be optimal for northern lower Michigan. The actual cold front appears to arrive during the very early hours of Friday morning, however...models are hinting at a thermally induced trough of low pressure developing late Thursday afternoon. This of course would become a trigger mechanism to get any CAPE to develop some late afternoon/early evening thunderstorms. Forecast soundings are showing between 1000-1500 J/Kg of MUCAPE and 400-1000 J/Kg MLCAPE. The chances of embedded thunder remain ahead and along the cold front and then more stratiform rain behind it to begin Friday morning. Colder air once again filters into the region, with highs only reaching in the mid 60s to lower 70s during the afternoon hours. Any lingering rain should exit the southeastern CWA by the early afternoon hours Friday as high pressure once again dominates our weather. TJL At 500mb... an upper level trough enters northern Quebec providing us with a northwest flow aloft for much of the Great Lakes. As a result 850mb temps will be between 4-8c Saturday morning before they quickly rebound to around 10-14c on Sunday and Monday. This is due to ridging building into the region...a subtle shortwave moves into northern Michigan Tuesday increasing our chances of pops. Overall the pattern looks to transition toward a more zonal flow for the beginning of the work week. At the Surface... the temperatures for the period will be on an upward trend towards Tuesday. Temperatures for Saturday through Monday look to be in the 70s with a surface high pressure exiting on Monday. A weak low pressure system (1006mb) will move through Central Indiana causing southern flow at the sfc and 850mb strengthening warm air advection. Tuesday will see temps in the 80s before another weak low accompanying our shortwave enters the region increasing our pops of an isolated shower. JZ/BPH && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1236 PM EDT Tue Jun 28 2016 ...VFR Conditions... Much drier air will continue to surge into Northern Michigan this afternoon on gusty north winds. Some lingering mid clouds (and possibly a few sprinkles) over Northeast Lower Michigan, with abundant sunshine elsewhere. North winds gusting up to 20kts will dissipate by early this evening, with light winds overnight along with clear skies. Clear skies again on Wednesday with northwest winds around 10 knots with afternoon lake breeze development. && .MARINE... Issued at 310 PM EDT Tue Jun 28 2016 Winds will subside this evening as high pressure slides into the southern Great Lakes. The lighter winds will continue through Wednesday. The gradient will begin to tighten on Thursday ahead of an approaching cold front, with increasing southwest winds possibly resulting in the need for SCA's for parts of the area. The front will push through Thursday night with showers and a few rumbles of thunder possible. Much cooler air and gusty northwest winds are expected on Friday with additional SCA's possible. && .APX Watches/Warnings/Advisories... MI...NONE. LH...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LHZ347>349. LM...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LMZ323-342- 344>346. LS...NONE. && SHORT TERM...Keysor LONG TERM...TJL AVIATION...Keysor MARINE...TJL
Hazardous weather outlook, Jun 28, 3:24 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 324 PM EDT TUE JUN 28 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291930- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 324 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && JK
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.